How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Joan Your Own Question
Joan
Joan, Vet Tech
Category: Dog
Satisfied Customers: 17961
Experience:  Vet Tech for over 35+ years working w/Dogs/Rescues
5071285
Type Your Dog Question Here...
Joan is online now
A new question is answered every 9 seconds

I think my 22lb dog (5mos) ate 2 Valsartan HCTZ 320-25mg

Customer Question

i think my 22lb dog (5mos) ate 2 Valsartan HCTZ 320-25mg (generic for Diovan) should I take hime to ER?
Submitted: 1 year ago.
Category: Dog
Expert:  Joan replied 1 year ago.

Hello,

My name is ***** ***** I have been a Vet tech for 30+ years. After reviewing the information on the medication it is not suggested to induce vomiting at home. It is suggested that the dog be seen at the Er for supportive care. Being the medication is for lowering blood pressure, the Vet will give fluids and monitor vitals until after any crisis is averted. Please get your Puppy into the Vet asap. Drops in blood pressure can be very dangerous for a young puppy.

Joan

Customer: replied 1 year ago.
I induced vomiting and the dog is fine- anybody can say "get the dog to the vet"
Your advice took way to long anyway- this service is disappointing
Expert:  Joan replied 1 year ago.

Your Question was locked for another Expert for 30 mins that I could not answer. It is not advised by poison control with the try of medication to induce Vomiting because of a Rapid Drop in Blood pressure the dog could pass out and aspirate Vomitus. I gave you the text book answer. I am sorry you feel disappointed, but I gave you the information as I was taught and as far as time, I got to the question as soon as it was available.